View Full Version : FDA investigation on Singulair & Suicide
03-28-2008, 05:13 PM
FDA is investigating a possible association between the use of Singulair and behavior/mood changes, suicidality (suicidal thinking and behavior) and suicide. Singulair is a medicine in the drug class known as leukotriene receptor antagonists. Singulair is used to treat asthma and the symptoms of allergic rhinitis (sneezing, stuffy nose, runny nose, itching of the nose) and to prevent exercise-induced asthma.
here is the full text of the article
03-28-2008, 05:14 PM
Oh my I just started taking this :eek:
I was taking this daily last winter (to combat my allergies at work to drug dust)
daily. And I had that major depressive problem then!
I haven't needed it since I quit working, and "retired".
I've been using it since it came out... in spurts. Last year was the most I used it every day in a row. (months).
I typically use it seasonally. It has been great for my minor asthma attacks.
I think the mechanism is that it prevents histamine release. Histamine is a neurotransmitter in the brain, and as such is a signaling neurotransmitter, that stimulates the release of other neurotransmitters.
I'll be interested in what materializes with this information. It is similar in scope to the Vioxx debacle. Vioxx was a potent Cox-2 inhibitor, and as such prevented GOOD Cox-2 prostacyclin from doing its job, dilating arteries.
It seems that tinkering with these sensitive systems is not really safe in the long run. In the short run, no harm. But years and years? That is when things show up.
03-28-2008, 07:11 PM
Wow Chemar I am truly not happy to hear about this.
My son has been on Singulair for 2 years now to control his asthma.
He's a very happy go lucky kid but I think I will discuss this with his doctor when he goes in for a check up in 2 weeks.
Thank you for the information. Just another thing to add to my worry pot:o
03-29-2008, 12:07 AM
I've been taking this drug for about 3 years with no side effects. If anyone is going to have side effects, it would be me! LOL!
03-29-2008, 12:35 AM
I have to say I have not noticed any depression or other thoughts but its only been a month or so since I have been on it. I have develped allergies since I moved out west but since I am getting the cause of my sinus problems fixed...that tooth I wonder if in a couple weeks I go without it and see if it gets worse.
Thanks Cheri and Mrsd!
03-29-2008, 11:34 AM
I think, as with all bad side effects from a med (or even a supplement) that it really depends on the biochemistry/genetic disposition/etc of the individual.
some people can use a med and get only benefit from it and someone else can try it and have an adverse reaction.
it's good tho when they investigate, which usually only occurs when the stats are indicative of a large enough group reacting negatively to warrant it.
03-29-2008, 04:40 PM
04-07-2008, 01:32 AM
I was on Singulair for years...while taking 7 meds like Buspar, Zoloft, and 5 others I can't remember. I had suicidal ideations all the time, but didn't act on it.
7 of those type meds, vioxx, celebrex and a couple of others. No wonder I can't leap tall buildings with a single bound anymore, let alone find a phone booth to change in. :)
Sometimes we have to laugh to keep from crying.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.